MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION 360 CLIP; HEMOSTATIC METAL CLIP FOR THE GI TRACT

BOSTON SCIENTIFIC CORPORATION RESOLUTION 360 CLIP; HEMOSTATIC METAL CLIP FOR THE GI TRACT
Model Number M00521242
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code (b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution 360 clip device was used in the stomach during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2021.During the procedure, the clip was able to grasp and lock onto tissue, but failed to release from the catheter to deploy.The procedure was completed with another resolution 360 clip device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
H6: medical device problem code a15 captures the reportable event of clip failed to release from catheter.H10: investigation results: the returned resolution 360 clip device was analyzed, and a visual evaluation noted that the clip assembly was returned detached from the device and had evidence of a full deployment.It was observed that the clip arms were opened while one arm was bent.The clip wings were inside of the capsule windows, and this condition caused that the clip could not close its arms properly.Microscope examination was performed and it was found that the coil was unraveled.According to the evidence of coil unraveled, it happened likely due to the amount of the tissue grasped was bigger than the clip when attempting to close, causing the customer needed to apply an excess of force to close the clip arms, generating the coil was unraveled.No visible failures observed on the bushing hooks.Dimensional examination was performed on the bushing outer diameter, and it was noted to be within specification.A dimensional analysis was also performed between the hooks of the bushing, and both sides a and side b were within specification.No other issues with the device were noted.The reported event was not confirmed.The returned device review showed no evidence of either the alleged(s) or any defect which could have contributed to the event.Therefore, the most probable root cause for this complaint is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
RESOLUTION 360 CLIP
Common Device Name
HEMOSTATIC METAL CLIP FOR THE GI TRACT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12259565
Report Number3005099803-2021-03897
Device Sequence Number14350067
Product Code PKL
UDI-Device Identifier08714729875680
UDI-Public08714729875680
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model NumberM00521242
Device Catalogue Number54774
Device Lot Number0025437767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight60